What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 17, 1:09 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 17, 1:09 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
209 PM CDT Wed Aug 17 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 151 PM CDT Wed Aug 17 2022
Active short term forecast and it begins with the present weather
as we are dealing with a nearly stationary boundary extending from
near Sulphur Springs and Marshall, TX to just south of Shreveport
and Bossier City, onto near Coushatta and Columbia Louisiana.
Latest mesoanalysis showing pooling CAPE values near 3500-4000
J/KG along the boundary across NE TX into N LA and low level lapse
rates between 8-8.5 deg/km and thus, wet microbursts will be the
primary threat with any strong to severe convection from now
through about 9 pm this evening before we should begin to lose
some of the storm intensity. SPC currently has a Marginal Risk for
severe thunderstorms across our region to account for this threat
and though we cannot rule out a large hail report with the most
intense convection, the hot temperatures currently should result
in considerable melting of the hail before reaching the ground.
For the overnight portion of the forecast, kept the highest pops
centered near and south of the boundary for this evening as the
CAMS all indicate the boundary getting reinforced by the current
convection which should allow it to begin backdooring once again
to the south and southwest. Followed the HREF solution closely as
it seems to have a better handle on current timing and location
of the convection compared to other CAMS. This suggests that the
highest pop coverage is warranted near and south of the boundary
through the late evening hours with redevelopment of non-severe,
post-frontal storm coverage well north of the boundary across the
Middle Red River Valley of NE TX, SE OK and SW AR after midnight,
closer to the 850mb boundary which shows up well in the fcst
theta-e analysis across our northern third.
Convective coverage on Thu is going to be greatly dependent on
just how far south the current boundary moves south and west
through our region. A majority of the CAMS as well as the latest
run of the HREF are focusing on likely coverage across our
southern third and this is justified so while we should see
decreasing storm coverage across our northern third as we move
through the morning hours, storm coverage should be increasing
during the afternoon across our southern third with the aid of
differential heating. Needless to say, high temperatures will be
tapered by the cloud cover and precipitation coverage on Thu so
did not stray too far form the NBM numbers which agrees with this
line of thinking.
Kept highest pops across our far southern zones for Thu Night but
with the greatest coverage being mainly during the evening hours
before becoming more scattered in nature the later we go through
the night. Middle and upper 60s are likely for forecast low
temperatures across our northern most zones, welcome temperatures
we have not seen in sometime.
13
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 151 PM CDT Wed Aug 17 2022
Starting 12z Friday...Rain chances will continue or be ongoing
across areas near and south of the I-20 corridor Friday morning as
the frontal boundary continues to slowly push through the region.
PWATs will remain over 2" for Friday with models generally hinting
around a half an inch to an inch for portions of the area south of I-
20. Showers and thunderstorms should come to an end across the
region by Friday evening as the frontal boundary will continue to
push south of our area and stall across southern Texas and southern
Louisiana. Afternoon temperatures on Friday will range from around
the 90 degree mark into the mid 90s across the region.
Upper-level pattern will begin to shift some on Saturday with
troughing lifting to the northeast and out of our region. As a
result, we should see low-level southerly moisture stream back into
the region, aided by a developing surface low in the Gulf near the
Texas/Mexico border. This will bring a return of seabreeze and
diurnally driven convection with daytime heating for portions of our
southern and eastern zones. This pattern is favorable to an increase
in temperatures for Saturday, with afternoon highs forecast to be in
the lower to mid 90s across the region. As we move into Sunday,
models are showing that a longwave trough will try to develop to the
east of the Rockies. This should kick off another cool front that
will head towards our area. Rain chances could be ongoing Sunday
morning in association with this advancing frontal boundary and then
continue through much of the area on Sunday.
Rain chances will then remain in the forecast for our area for the
start of next week through at least the middle of next week. WPC
currently has our 1-7 day QPF at 2-4" across most of the region with
locally higher amounts possible across far northeast Texas,
southeast Oklahoma and southwest Arkansas. So we could be in for
some decent rainfall this weekend and into the start of next week.
So that is the good news, however, are you ready for the great news?
Afternoon high temperatures on Monday will range from the lower 80s
to upper 80s across the region. On Tuesday, temperatures are
expected to be slightly "cooler" than Monday with afternoon highs
only ranging from the lower to mid 80s.
/33/
&&
.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Wed Aug 17 2022
Convection free across our terminal sites for the time being but
that will change over the next 3-6 hours as convection is expected
to begin developing along and in the wake of a frontal boundary,
impacting our I-20 terminals as well as the TXK/ELD terminals in
the 17/20z - 18/03z window and a little later than this as far
south as the LFK terminal. Outside convection, as the boundary
eases south and west through our airspace during this taf period
later this evening into the overnight hours and even into the
morning hours on Thursday, should see VFR ceilings becoming MVFR
and even a brief window of IFR ceilings. Have introduced another
period of VCTS at all terminal locations with ceilings improving
to MVFR conditions beginning at 18/15z on Thursday.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 85 72 91 / 60 60 40 30
MLU 72 84 71 89 / 60 60 40 30
DEQ 67 87 65 93 / 40 50 0 10
TXK 69 85 69 91 / 50 50 10 10
ELD 67 83 66 89 / 50 50 20 10
TYR 74 87 72 94 / 50 50 30 20
GGG 73 86 71 93 / 50 60 40 20
LFK 74 89 72 93 / 60 70 70 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Heat Advisory until 6 PM CDT this evening for LAZ001>003-010>013-
017>022.
OK...None.
TX...Heat Advisory until 6 PM CDT this evening for TXZ124-136>138-
149>153-165>167.
&&
SHORT TERM...13
LONG TERM....33
AVIATION...13Hazardous weather outlook, Aug 17, 12:24 PM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
124 PM CDT Wed Aug 17 2022
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-181830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-
Cass-
124 PM CDT Wed Aug 17 2022
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...This afternoon and tonight.
A weak surface front will focus an increase in scattered showers and
thunderstorms moving from north to south across the region during
the afternoon and late evening hours. Damaging winds from isolated
severe thunderstorms can not be ruled out over portions of Northeast
Texas, Southeast Oklahoma, and Southwest Arkansas, along with
isolated flash flooding from locally heavy downpours. Ahead of the
storms, hot conditions will continue over the region, with highs
ranging from the upper 80s to lower 100s. These temperatures,
combined with humidity, will result in heat index values up to 105
degrees.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The potential for isolated to scattered showers and thunderstorms
will linger over portions of the region through early next week, as
a series of frontal boundaries and disturbances move across the
region.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-181830-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
124 PM CDT Wed Aug 17 2022
...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
Highs will top out in the upper 90s and lower 100s this afternoon.
These temperatures, combined with high humidity, will yield heat
index values between 105 and 109 degrees through the early evening
hours. A weak surface front will focus an increase in scattered
showers and thunderstorms moving from north to south across the
region during the afternoon and late evening hours. Damaging winds
from isolated severe thunderstorms can not be ruled out over East
Texas, North Louisiana, and Central Louisiana, along with isolated
flash flooding from locally heavy downpours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The potential for isolated to scattered showers and thunderstorms
will linger over portions of the region through early next week, as
a series of frontal boundaries and disturbances move across the
region.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Aug 17, 3:21 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
421 PM CDT Wed Aug 17 2022
TXZ149-152-172200-
Cherokee TX-Nacogdoches TX-
421 PM CDT Wed Aug 17 2022
...Strong thunderstorms will impact portions of northwestern
Nacogdoches and central Cherokee Counties through 500 PM CDT...
At 421 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ponta to 6 miles southwest of Maydelle.
Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rusk, Alto, Morrill, Reklaw, Linwood and Lilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3190 9502 3186 9498 3185 9499 3185 9497
3171 9483 3154 9514 3156 9514 3159 9517
3157 9521 3159 9527 3159 9528 3161 9526
3163 9529 3166 9528 3168 9529 3172 9534
3174 9533 3173 9537 3175 9536 3176 9538
TIME...MOT...LOC 2121Z 325DEG 13KT 3185 9503 3171 9535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
24Local storm report, Aug 17, 3:47 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT WED AUG 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 4 SSE DRY PRONG 31.53N 92.50W
08/17/2022 GRANT LA LAW ENFORCEMENT
TREE DOWN NORTH OF BENTLEY.
&&
25Local storm report, Aug 17, 3:50 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT WED AUG 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 SE COLFAX 31.48N 92.65W
08/17/2022 GRANT LA LAW ENFORCEMENT
TREE DOWN 492 AND ALFORD RD.
&&
25Local storm report, Aug 17, 3:51 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CDT WED AUG 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 4 SSE DRY PRONG 31.53N 92.50W
08/17/2022 GRANT LA LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
SSE DRY PRONG. TREE DOWN NORTH OF BENTLEY.
&&
25Special weather statement, Aug 17, 3:52 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
452 PM CDT Wed Aug 17 2022
TXZ108-110-124-125-172245-
Upshur TX-Camp TX-Wood TX-Franklin TX-
452 PM CDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of southern Franklin,
northeastern Wood, northwestern Upshur and southwestern Camp Counties
through 545 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winnsboro, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnsboro, Scroggins, Rosewood, Newsome, Perryville and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 9536 3296 9531 3304 9531 3305 9514
3275 9506 3273 9539
TIME...MOT...LOC 2152Z 357DEG 16KT 3298 9524
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
24Special weather statement, Aug 17, 4:03 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 PM CDT Wed Aug 17 2022
TXZ110-125-172230-
Upshur TX-Camp TX-
503 PM CDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of northern Upshur and
Camp Counties through 530 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilmer, Pittsburg, Leesburg, Midway, Lafayette, Center Point, Holly
Springs and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3301 9486 3300 9484 3271 9470 3266 9503
3301 9514
TIME...MOT...LOC 2203Z 340DEG 21KT 3291 9493
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
24